Jump to content

POTS and Paxil


Kristen
 Share

Recommended Posts

Hi,

I'm new here - I was just diagnosed with POTS yesterday. I've been having problems with getting lightheaded and blacking out for the last three years, but the doctors never took my heart-rate, so they have been mainly treating me for Orthostatic Hypotension.

My new doctor just put me on Paxil - I know this is an anti-depressant, but he said it is also supposed to help with POTS. Has anyone used Paxil for this and has it helped? Any side effects or anything else I should be aware of? I'm so happy I finally have a correct diagnosis and I'm just really hoping there is something that can help too. Thank you!

Kristen

Link to comment
Share on other sites

I am taking Prozac. It took awhile to adjust and I felt worse during the adjustment period, but I think it helped me to recover. Besides worse POTS symptoms during the adjustment period, I had increased anxiety and panic attacks, diarrhea, insomnia, fatigue. I would say it was probably 6 weeks before I noticed any benefit--so you may find you'll have to stick with it for awhile before you see any positive effect.

Link to comment
Share on other sites

There is some evidence that SSRI's, of which, Paxil is one, DO help some people with POTS and similar issues. It's believed that the SSRI's help to stabilize the central nervous system, and that, in turn, the central nervous system is then better able to mediate the autonomic systems (which are what regulate heart rate and blood pressure, among other things).

I take a low dose of Celexa, and it helps me be upright for longer. Without it, the dizzies start right away, followed by the tachycardia. With the meds, I can get at least 10 minutes of upright time, sometimes more.

Also, I'd suggest reading the "what helps" section on the main DINET site.

http://www.dinet.org/what_helps.htm

and, in particular, the section on SSRI's

http://www.medterms.com/script/main/art.as...rticlekey=10864

Welcome to our board :P

Nina

Link to comment
Share on other sites

Kristen,

I was also put on Paxil CR when diagnosed. The Control Release seems to have even less side affects than the original.

I was put on it to help with my nervous system and also because I had increasing anxiety. It has definitely helped the anxiety - I actually feel normal as far as anxiety is concerned, which is a blessing.

At first I noticed my jaw was tired when I woke up at night - like it made me clinch my jaw or something. It's better now. I think it took about 2 weeks to fully work.

For me it's been great but we all react differently that's for sure!

Hope this helps, Have a great day!!

lisa

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...